Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 14, 2021, 2:04 AM CDT for Gonzales County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 2:04 AM CDT (07:04 UTC)
- Expired
- Oct 14, 2021, 2:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 40
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted.
363
WWUS84 KEWX 140704
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CDT Thu Oct 14 2021
TXZ207-221-223-140745-
Guadalupe TX-Gonzales TX-Wilson TX-
204 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of southeastern
Guadalupe, Gonzales and northeastern Wilson Counties through 245 AM
CDT...
At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pandora, or 8 miles northeast of Stockdale, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzales, Nixon, Smiley, Pandora, Palmeto State Park, Leesville, Oak
Forest, Belmont, Wrightsboro, Cost, Ottine, Hamon, Bebe and
Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2943 9729 2920 9770 2922 9773 2917 9780
2935 9796 2965 9762 2963 9759 2967 9753
TIME...MOT...LOC 0704Z 239DEG 42KT 2930 9785
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 1:45 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 14, 1:45 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 145 AM CDT Thu Oct 14 2021 .SHORT TERM (Today through Friday)... The bulk of the shower and thunderstorm activity has now pushed east of the I-35 corridor with some isolated redevelopment behind the main line. The complex of storms continues to produce healthy rainfall rates with MRMS precipitation estimation showing a large swatch of 3 to 7 inches of rainfall extending from Bexar County through Comal and into Hays. It also clips the eastern and southern portions of Kendall and Blanco County. Thus far it looks like the heaviest rainfall fell from just east of Bulverde to Canyon Lake to Wimberley. The 10 PM Advisory from the NHC had Pamela dissipating west of Laredo and to the southwest of Eagle Pass. Looking at the surface observations any low level circulation remaining from Pamela is no longer evident. Based on the radar and GOES-16 Water Vapor though it is obvious that the moisture from Pamela is what fed the heavy rains overnight. Based on the northerly winds at some sites and the WPC surface front analysis the convection did help push the weak Pacific front through parts of the area. Looking at the rest of this morning and the day today the bulk of the convection will continue to push eastward. High resolution models do support what we are seeing on radar as of 2 am which is some isolated activity developing behind the main complex. This activity will continue to push eastward through the morning as well with the general consensus being that it will be east and out of the area between 9 am and noon. Based on how the isolated convection evolves through the morning hours some of the western end of the Flash Flood Watch may be allowed to expire early, with the rest being dropped early later in the morning hours. Once precipitation ends by mid morning a dry rest of the day with some clearing is in store for the area with highs in the 80s. The forecast will continue dry for the overnight hours tonight with lows in the mid 60s to low 70s. The stronger front arrives by mid-day tomorrow. This is the front we have all been waiting for that will give South Central Texas the first real taste of Fall. While the bulk of the moisture will be pulled northeast by the upper trough today, Precipitable Water values do remain around 1.5 inches through Friday. This may be enough per some of the high resolution models to develop a thin line of showers and a few thunderstorms ahead of the front. While some mesoscale models are completely dry or have only a few showers and storms, others like the Texas Tech WRf, NAM Nest, and FV3 High Res do show some activity across the Edwards Plateau and I-10 corridor southward. Some models forecast soundings do show enough instability recovered from this morning's event to support a few isolated thunderstorms. Have maintained 20 PoPs through the day on Friday, generally along and south of the I-10 corridor. Behind the front north winds will kick in ushering in cooler and drier air. Given the earlier arrival of the front some areas of the Hill Country may not get out of the 70s on Friday. && .LONG TERM (Friday Night through Wednesday)... High pressure will build over the region Friday night behind the cold front which will have moved off the coast. An upper level ridge will push over Texas starting Friday night and remain over the weekend. Breezy northerly winds will continue to bring cooler, drier air into the region. Low temperatures Saturday morning and highs Saturday afternoon will be 10 to 15 degrees cooler than Friday. Sunday's lows will drop a few degrees further while highs will be about the same. Monday the upper pattern will become more zonal and the low level high will move off to the east. The low level flow will turn to the southeast bringing a warmer, moister airmass back into South Central Texas. Temperatures will warm back up to near normal by Tuesday and remain there through the end of the period. Some models are bringing another cold front into the region mid-week, but there is not good agreement. For now we will keep the forecast dry and see which way the consensus trends. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 70 82 54 73 / 60 - 10 0 0 Austin Bergstrom Intl Airport 83 69 84 52 73 / 60 - 10 0 0 New Braunfels Muni Airport 86 69 85 54 74 / 60 - 20 0 0 Burnet Muni Airport 83 65 77 50 72 / 20 0 0 0 0 Del Rio Intl Airport 90 69 85 56 77 / 0 0 20 0 0 Georgetown Muni Airport 82 68 80 51 72 / 50 - - 0 0 Hondo Muni Airport 88 68 87 52 74 / 10 - 20 0 0 San Marcos Muni Airport 84 68 85 52 74 / 60 - 10 0 0 La Grange - Fayette Regional 84 73 87 55 76 / 80 - 20 0 0 San Antonio Intl Airport 87 71 86 55 73 / 40 - 20 0 0 Stinson Muni Airport 89 72 88 57 76 / 40 - 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Atascosa-Bandera-Bastrop- Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-Gillespie- Gonzales-Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano-Medina- Travis-Williamson-Wilson. && Short-Term/Aviation...Treadway/Platt Long-Term...05 Decision Support...76
Hazardous weather outlook, Oct 13, 3:37 AM CDT, 22 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 337 AM CDT Wed Oct 13 2021 TXZ171>173-183>194-202>209-217>225-228-140845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 337 AM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms will continue Wednesday. The main event is currently forecast to arrive Wednesday evening and continue into Thursday morning. There is a moderate risk for excessive rainfall leading to flash flooding during this time along and west of the I-35 corridor. An axis of 3-5 inches of rainfall is currently forecast across the Hill Country and southern Edwards Plateau, with isolated higher amounts up to 7 inches. 1-4 inches of rainfall is forecast along the Rio Grande and I-35 corridor. A Flash Flood Watch is in effect roughly along and west of the I-35 corridor. Rainfall amounts of less than 1 inch is forecast east of the watch area. In addition, there is a very low but nonzero risk for a tornado or perhaps some damaging winds late Wednesday afternoon through Wednesday night, mainly over the western half of our region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will continue into Thursday morning with the possibility of heavy rainfall leading to Flash Flooding. Activity will be impacting areas of the I-35 corridor and points eastward through the morning hours. Rainfall should end west to east across the area by the afternoon hours Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit rainfall totals.
In the hours before
Local storm report, Oct 14, 1:14 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 AM CDT THU OCT 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HEAVY RAIN 4 SSW KYLE 29.94N 97.89W
10/14/2021 M5.00 INCH HAYS TX PUBLIC
MEASURED OVER PAST 3 HOURS.
&&
JRLocal storm report, Oct 14, 1:26 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT THU OCT 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HEAVY RAIN 5 SSE CANYON LAKE 29.81N 98.23W
10/14/2021 M5.54 INCH COMAL TX MESONET
MEASURED IN PAST 6 HOURS AT USGS GAUGES
ALONG BEER CREEK.
&&
JRLocal storm report, Oct 14, 1:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CDT THU OCT 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HEAVY RAIN 5 SSE CANYON LAKE 29.81N 98.23W
10/14/2021 M5.54 INCH COMAL TX MESONET
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 5
SSE CANYON LAKE. MEASURED IN PAST 6 HOURS AT
USGS GAUGES ALONG BEAR CREEK.
&&
JRLocal storm report, Oct 14, 1:50 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT THU OCT 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM HEAVY RAIN 6 E CANYON LAKE 29.88N 98.17W
10/14/2021 M5.45 INCH COMAL TX MESONET
MEASURED IN PAST 6 HOURS BY GBRA GAUGE.
&&
JRLocal storm report, Oct 14, 1:56 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT THU OCT 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HEAVY RAIN 4 SSW WIMBERLEY 29.95N 98.11W
10/14/2021 M5.72 INCH HAYS TX PUBLIC
MEASURED IN PAST 6 HOURS BY GBRA GAUGE.
&&
JRSpecial weather statement, Oct 14, 2:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CDT Thu Oct 14 2021
TXZ207-221-223-140745-
Guadalupe TX-Gonzales TX-Wilson TX-
204 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of southeastern
Guadalupe, Gonzales and northeastern Wilson Counties through 245 AM
CDT...
At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pandora, or 8 miles northeast of Stockdale, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzales, Nixon, Smiley, Pandora, Palmeto State Park, Leesville, Oak
Forest, Belmont, Wrightsboro, Cost, Ottine, Hamon, Bebe and
Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2943 9729 2920 9770 2922 9773 2917 9780
2935 9796 2965 9762 2963 9759 2967 9753
TIME...MOT...LOC 0704Z 239DEG 42KT 2930 9785
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:44 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| Oct 13, 7:53 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Oct 13, 8:05 PM CDT | Tornado Warning | EWX | Blanco, Comal, Kendall | 25 min |
| Oct 13, 8:21 PM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| Oct 13, 8:28 PM CDT | Special Weather Statement | EWX | Comal, Hays | 47 min |
| Oct 13, 8:35 PM CDT | Areal Flood Advisory | EWX | Blanco | 3 hr |
| Oct 13, 8:55 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 6 hr |
| Oct 13, 9:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 3 hr |
| Oct 13, 9:49 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Oct 13, 9:55 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Oct 13, 10:24 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Oct 13, 10:38 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| Oct 13, 10:52 PM CDT | River Flood Warning | EWX | Blanco, Hays | 3 hr |
| Oct 13, 11:00 PM CDT | Flash Flood Warning | EWX | Hays | 6 hr |
| Oct 13, 11:49 PM CDT | Areal Flood Advisory | EWX | Bastrop, Travis, Williamson | 4 hr |
| Oct 13, 11:59 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe | 4 hr |
| Oct 14, 12:46 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 10 hr |
| Oct 14, 12:57 AM CDT | River Flood Warning | EWX | Hays | 4 hr |
| Oct 14, 1:04 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 4 hr |
| Oct 14, 1:11 AM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 3 hr |
| Oct 14, 1:50 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Oct 14, 2:39 AM CDT | Special Weather Statement | EWX | Gonzales | 51 min |
| Oct 14, 2:48 AM CDT | Tornado Warning | EWX | Gonzales, Lavaca | 27 min |
| Oct 14, 3:11 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 4 hr |
| Oct 14, 3:17 AM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| Oct 14, 3:19 AM CDT | Tornado Warning | EWX | Gonzales, Lavaca | 26 min |
| Oct 14, 3:39 AM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 36 min |
| Oct 14, 3:42 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe, Karnes, Lavaca, Wilson | 7 hr |
| Oct 14, 4:13 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 3 hr |
| Oct 14, 4:24 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 66 min |
| Oct 14, 5:07 AM CDT | Flash Flood Warning | EWX | Fayette | 5 hr |
| Oct 14, 5:10 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 21 min |
| Oct 14, 5:36 AM CDT | River Flood Warning | EWX | Caldwell, Hays | 8 hr |
| Oct 14, 5:36 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 38 hr |
| Oct 14, 6:27 AM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 6 hr |
| Oct 14, 7:15 AM CDT | River Flood Warning | EWX | Travis | 6 hr |
| Oct 14, 7:19 AM CDT | River Flood Warning | EWX | Gonzales | 3 days |
| Oct 14, 7:52 AM CDT | River Flood Warning | EWX | Guadalupe | 3 hr |
| Oct 14, 8:23 AM CDT | River Flood Warning | EWX | Bexar | 7 hr |
| Oct 14, 8:28 AM CDT | River Flood Warning | EWX | Bexar | 21 hr |
| Oct 14, 8:28 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 29 hr |
| Oct 14, 8:29 AM CDT | River Flood Warning | EWX | Bexar | 12 hr |
| Oct 14, 9:10 AM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Oct 14, 9:11 AM CDT | River Flood Warning | EWX | DeWitt | 5 days |
| Oct 14, 10:54 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 33 hr |
| Oct 14, 10:55 AM CDT | River Flood Warning | EWX | Karnes | 45 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.